You are viewing Allergic Living Canada | Switch to United States

Talking Allergies

* FAQ    * Search
* Login   * Register
It is currently Sat Dec 20, 2014 12:27 am

All times are UTC - 4 hours




Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Epi question
PostPosted: Sun Jun 22, 2008 12:20 pm 
Offline

Joined: Mon Apr 09, 2007 3:29 pm
Posts: 192
Location: Ohio
Ok here is my question. I have never used my epi but... I think there where times when I should have.

I have various allergys and a ton of different sysmptons but all lead to anaphylaxis. Does that sounds strange?

Orange, citric acid and cinnamon are the worst - with these my face turns red my arms start to swell I basically look like I have been out in the sun to long. At the same my eyes start to swell then my lips from there I began to cough and wheeze. If I remove my self from the allergens whileI turn pink I am usually sick for a few days sputtering wheezing if I get up and move alot. I use a nebulizer that helps alot. I had an in haler but they no longer work even in an emergancy. My chest will be off and on tight for days. The problem I am having is I can't seem to avoid these allergies. They are in everything from body spray to gum to air scent sprays and cleaners. Just soneones breath in my face can cause my chest to tighten if they where chewing or drinking somthing with these allergens.

I went to the grocery store and left 10min later my face pink and I was itchy. I figured I was going to ok. got it he car and not halfway home started wheezing and coughing gasping for breath. :roll: I am asuming I should have used my epi? I got home and used my nebulizer and took an alergy pill and was fine. So I am not sure :oops: . Do I pack up my nebulizer and take it with me from now on or to I use my epi everytime other time I go out? I am stumped.

_________________
Karen in Ohio mom of 7
Allergic to tons and tons of food as well as perfumes, scented air sprays and cleaners. Hubby to Fish, ds #2 Shellfish, youngest to Eggplant, potato, Caesin, Raw Tomato & spinach.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 22, 2008 3:12 pm 
Offline
Site Admin

Joined: Tue Mar 22, 2005 11:17 pm
Posts: 6502
Location: Ottawa
According to http://www.allergysafecommunities.ca/pa ... p?catid=13
Quote:
Anaphylaxis

While there is no universally accepted definition, anaphylaxis (pronounced anna-fill-axis) can be defined as:

a severe allergic reaction to any stimulus, having sudden onset, involving one or more body systems with multiple symptoms

An allergen is a substance capable of causing an allergic reaction. Upon first exposure, the immune system treats the allergen as something to be rejected and not tolerated. This process is called sensitization.

Re-exposure to the same allergen in the now sensitized individual may result in an allergic reaction that, in its most severe form, is called anaphylaxis.


Your Epi-Pen was prescribed for use during an anaphylaxis reaction so...
When you skin turns red, your eyes and lips swell and then your breathing becomes affected...I would think it's fair to say more than one body system and multiple symptoms are present. Keep in mind that epinephrine will halt the reaction and start to reverse it. The sooner you use it the lesser the symptoms.

By all means, discuss this with your Allergist and prepare an allergy plan for you. Meanwhile remember the 6 key recomendations: http://www.allergysafecommunities.ca/pa ... atsubid=21
Quote:

1. Epinephrine is the first line medication that should be used in the emergency management of a person having a potentially life-threatening allergic reaction.

2. Antihistamines and asthma medications must not be used as first line treatment for an anaphylactic reaction.

3. All individuals receiving emergency epinephrine must be transported to hospital immediately for evaluation and observation.

4. Additional epinephrine must be available during transport. A second dose may be administered within 10 to 15 minutes, or sooner, after the first dose is given IF symptoms have not improved.

5. Individuals with anaphylaxis who are feeling faint or dizzy because of impending shock should lie down, unless they are vomiting or experiencing severe respiratory distress.

6. No person should be expected to be fully responsible for self-administration of an epinephrine auto-injector.

_________________
Moderator
Daughter: asthma, allergies to egg, milk, peanuts, tree nuts, most legumes (not soy) & penicillin. Developing hayfever type allergies.
Husband: no allergies
Me: allergies to some tree that flowers in May
Cat: allergic to beef, pork and lamb


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 27, 2008 10:16 am 
Offline

Joined: Sat Oct 01, 2005 8:55 pm
Posts: 412
Location: Vancouver, BC
You should consider medical advice from an allergist, too, because it sounds like you are having many, many reactions, and your quality of life is being quite affected.

The last time I went to my allergist he mentioned in passing that he sees many people who do not recieve epinephrine when they are having anaphylaxis, they are treated with antihistimines and steroids instead, and then he sees them a few days later, and they are still experiencing symptoms, and he called that "prolonged anaphylaxis". I am not a medical professional, etc, etc, but your post reminded me of the conversation I had with him. Maybe you should ask an allergist if that is what you are having.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 4 hours


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB® Forum Software © phpBB Group